zbMATH — the first resource for mathematics

On Robin’s criterion for the Riemann hypothesis. (English) Zbl 1163.11059
Robin’s criterion states that the Riemann Hypothesis (RH) is true if and only if Robin’s inequality \(\sigma(n):=\sum_{d| n} d<e^\gamma n\log\log n\) is satisfied for \(n\geq 5041\), where \(\gamma\) denotes the Euler(-Mascheroni) constant. The authors show by elementary methods that if \(n\geq 37\) does not satisfy Robin’s criterion it must be even and is neither squarefree nor squarefull. Using a bound of Rosser and Schoenfeld they show, moreover, that \(n\) must be divisible by a fifth power \(>1\). As consequence the authors obtain that RH holds true if and only if every natural number divisible by a fifth power \(>1\) satisfies Robin’s inequality.

11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
Full Text: DOI Numdam EuDML
[1] T. M. Apostol, Introduction to analytic number theory. Undergraduate Texts in Mathematics. Springer-Verlag, New York-Heidelberg, 1976. · Zbl 0335.10001
[2] K. Briggs, Abundant numbers and the Riemann hypothesis. Experiment. Math. 15 (2006), 251-256. · Zbl 1149.11041
[3] J. H. Bruinier, Primzahlen, Teilersummen und die Riemannsche Vermutung. Math. Semesterber. 48 (2001), 79-92. · Zbl 0982.11052
[4] S. R. Finch, Mathematical constants. Encyclopedia of Mathematics and its Applications 94, Cambridge University Press, Cambridge, 2003. · Zbl 1054.00001
[5] J. C. Lagarias, An elementary problem equivalent to the Riemann hypothesis. Amer. Math. Monthly 109 (2002), 534-543. · Zbl 1098.11005
[6] J.-L. Nicolas, Petites valeurs de la fonction d’Euler. J. Number Theory 17 (1983), 375-388. · Zbl 0521.10039
[7] S. Ramanujan, Collected Papers. Chelsea, New York, 1962.
[8] S. Ramanujan, Highly composite numbers. Annotated and with a foreword by J.-L. Nicolas and G. Robin. Ramanujan J. 1 (1997), 119-153. · Zbl 0917.11043
[9] G. Robin, Grandes valeurs de la fonction somme des diviseurs et hypothèse de Riemann. J. Math. Pures Appl. (9) 63 (1984), 187-213. · Zbl 0516.10036
[10] J. B. Rosser and L. Schoenfeld, Approximate formulas for some functions of prime numbers. Illinois J. Math. 6 (1962), 64-94. · Zbl 0122.05001
[11] G. Tenenbaum, Introduction to analytic and probabilistic number theory. Cambridge Studies in Advanced Mathematics 46, Cambridge University Press, Cambridge, 1995. · Zbl 0831.11001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.